Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 56, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 5, 2017, 8:01 AM CDT for Clark County, Pike County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 8:01 AM CDT (13:01 UTC)
- Expired
- Jul 5, 2017, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, AR, Pike County, AR
The radar
The Little Rock radar (KLZK), 133 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 1.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1153 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
633
WGUS54 KLZK 051301
FFWLZK
ARC019-109-051600-
/O.NEW.KLZK.FF.W.0056.170705T1301Z-170705T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
801 AM CDT WED JUL 5 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Northern Clark County in southwestern Arkansas...
Pike County in southwestern Arkansas...
* Until 1100 AM CDT
* At 759 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to four inches of rain has
already fallen across much of the area, with an additional one to
two inches of rain expected. Flash flooding is likely occurring in
some areas with additional flash flooding expected over the next
few hours.
* Some locations that will experience flooding include...
Arkadelphia... Murfreesboro...
Glenwood... Amity...
Caddo Valley... Okolona...
Daisy... Halfway...
Daisy State Park... Crater Of Diamonds State Park...
Narrows Dam... DeGray Lake State Park...
Delight... Antoine...
Billstown... Alpine...
Langley... Lodi...
Nathan... Pisgah...
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3434 9336 3428 9335 3428 9320 3425 9319
3424 9304 3416 9304 3415 9293 3396 9336
3396 9348 3394 9352 3396 9362 3400 9373
3401 9382 3418 9382 3419 9393 3435 9394
$$
226What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:45 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 5, 6:45 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion...Update National Weather Service Little Rock AR 645 AM CDT Wed Jul 5 2017 .Aviation... Variable ceilings will be seen this morning, with MVFR and patchy IFR over northern AR. Central and southern areas of AR will see mainly VFR conditions with ceilings, with patchy MVFR conditions with ceilings and fog. Showers with a few thunderstorms will be possible this morning mainly over central locations initially, then southwest to southern areas later in the morning. Later today, additional isolated showers and thunderstorms will again be seen over mainly central to northern AR. Winds will be light and variable or south to southwest at 5 to 10 mph this morning, then become more south to southwest, while becoming west over northern AR at 5 to 15 mph. (59) && .Prev Discussion.../ Issued 322 AM CDT Wed Jul 5 2017/ Main concerns in this forecast cycle are chances of convection almost each day, with a lower chance late in the week. Any chance of strong to severe storms. Overall temperatures may be below normal. On the surface, a weak frontal boundary was draped across AR from near KFSM to around KHRO and into MO. Temperatures were in the upper 60s in the north, to the mid 70s in the south. Dew point temperatures were from the upper 60s to lower 70s. Some patchy fog, dense in a few spots, was seen mainly over north central to northern AR. The upper low pressure system was over central MO and rotating upper energy into AR. An area of convection was pushing into western AR at this time and moving east, while lighter showers in the north and far east. The most significant convection was in western AR associated with the strongest lift rotating around the upper low pressure system. Small hail, gusty winds and heavy rain was seen with the storms. && .SHORT TERM...Today Through Thursday Night The forecast will start with the greatest chance of showers and thunderstorms over western AR associated with the max lift. Patchy fog in spots. This area is forecast to move east southeast this morning and hence the highest moves into central areas. A bit lower chances of rain will be over the north and southeast. Models do gradually weaken this area through the day, then more of a chance of convection over mainly northern near the surface low, while the frontal boundary is forecast to gradually move southeast into AR and become nearly stationary over central AR. The risk of any strong to severe storms remains isolated, and SPC only has a marginal risk over much of AR. Tonight, the upper low pressure system and low pressure trough is forecast to move more east, and hence taking the main lift to eastern AR. On Thursday, the system continues to slowly move east and pushing much of the rain to far eastern AR. This movement continues to the east, and rain chances lower from west to southeast. Temperatures will be below normal values due to the clouds and rain, as well as the frontal boundary sagging through the state. && .LONG TERM...Friday Through Tuesday Once again, the medium range models are in decent enough agreement that one solution is not preferred over another. The models all continue to show a persistent pattern, characterized by a strong anticyclone over the rockies and subsequent downstream troughing over the Great Lakes and the northeast quadrant of the nation. As such, a blend of solutions is preferred. Aforementioned upper pattern will be in place when the period starts with northwest flow remaining over the region. With the synoptic scale systems remaining generally in place, northwest flow will persist. Precipitation chances will be primarily diurnally driven, aided by upper level impulses moving through the upper flow. The strongest of these disturbances looks to come through in the Saturday afternoon time frame so higher pops are justified here. Temperatures will be largely dependent on convective activity but overall temperatures are expected to average slightly below normal. Warmest day of the period looks to be Friday with temperatures cooling off a bit for the remainder of the period, Overall the MAV/MEX numbers look a little overdone and I will undercut them slightly. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 84 70 86 71 / 50 40 30 10 Camden AR 89 73 89 73 / 60 40 30 20 Harrison AR 81 66 86 68 / 50 40 20 0 Hot Springs AR 85 72 88 72 / 60 40 30 10 Little Rock AR 86 73 88 73 / 60 40 30 10 Monticello AR 88 74 88 73 / 50 40 40 20 Mount Ida AR 84 70 88 70 / 60 40 30 10 Mountain Home AR 83 67 87 68 / 50 50 20 0 Newport AR 85 71 86 71 / 50 50 30 10 Pine Bluff AR 86 73 88 73 / 60 40 30 10 Russellville AR 86 70 88 71 / 50 40 20 0 Searcy AR 85 71 88 72 / 60 40 30 10 Stuttgart AR 86 73 88 73 / 60 40 30 10 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...59 / Long Term...56
Hazardous weather outlook, Jul 5, 4:46 AM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 446 AM CDT Wed Jul 5 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 446 AM CDT Wed Jul 5 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are expected across much of Arkansas today, while a bit lower tonight, as a weather system moves through the area. An isolated strong to severe storm may develop, with strong winds and hail the main threats. Heavy rain will also be seen in some areas, especially over southwest Arkansas, and localized flooding may be seen. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Isolated to scattered showers and thunderstorms are possible through the period, as the upper northwest flow brings weather systems to Arkansas. A bit lower chances are forecast Friday with lower upper system support. Some decrease in coverage is expected early next week as upper level high pressure starts to build in from the west. Overall, the threat of any severe storms will be low and isolated. .Spotter Information Statement... Spotter activation is not anticipated today and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 59/56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:25 AM CDT | River Flood Warning | LZK | White, Woodruff | 7 days |
| Jul 5, 11:26 AM CDT | River Flood Warning | LZK | Jackson, Woodruff | 8 days |
| Jul 5, 1:56 PM CDT | River Flood Advisory | LZK | Independence, Jackson, Lawrence | 36 hr |
| Jul 5, 2:45 PM CDT | River Flood Warning | LZK | Independence, Jackson, Lawrence | 4 days |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.